MAUDE Adverse Event Report: ABBOTT LABORATORIES (IRVING IA/CC) TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT

ABBOTT LABORATORIES (IRVING IA/CC) TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT
Model Number 6L45-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Completed information: patient identifier: same patient: 6 days old: sid (b)(4) and 7 days old: sid (b)(4).Patient information: no further patient information was provided by the customer.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated total bilirubin results generated on the architect c8000 processing module for one patient.The following data was provided: 6 days old: sid (b)(6) initial result = 245.2 umol/l, repeat with cobas roche = 180 umol/l new draw specimen: 7 days old: sid (b)(6) initial result = 274.4 umol/l, repeat with cobas roche = 224 umol/l.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of historical data, and a review of labeling.Return testing was not completed as returns were not available.A review of the architect c803775 internal and external quality controls show they are ok.A review of tracking and trending did not identify any trends for the complaint issue.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.A review of labeling concluded that the issue is sufficiently addressed.The bilirubin calibrator package insert helps with the standardization of the assay.The abbott bilirubin (both total and direct) assays are standardized to the doumas method which means we have a consistent standardization of our calibrators while other manufacturer's may use a different process or approach.Based on the investigation no systemic issue or deficiency of the total bilirubin for lot 55889uq09 was identified.

Brand Name
TOTAL BILIRUBIN
Common Device Name
TOTAL BILIRUBIN REAGENT
Manufacturer (Section D)
ABBOTT LABORATORIES (IRVING IA/CC)
1915 hurd drive
irving TX 75038
MDR Report Key10298907
Report Number3016438761-2020-00133
Device Sequence Number11633993
Product Code CIG
UDI-Device Identifier00380740011369
UDI-Public00380740011369
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K060574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number6L45-21
Device Catalogue Number06L45-21
Device Lot Number55889UQ09
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C8000 PROCESSING MODULE; ARCHITECT C8000 PROCESSING MODULE; LIST 01G06-11, SERIAL (B)(6); LIST 01G06-11,SERIAL (B)(6)
Patient Age6 DA